Author Topic: Feeling so weak and shaky you nearly pass out  (Read 219 times)

[Buddie]

Feeling so weak and shaky you nearly pass out
« on: June 30, 2020, 03:26:04 pm »
Today in town I had a really bad episode.

I came over weak and shaky. I made the cut recently - not big, about 7%, but have been feeling it.

Not sure what happened today but I think it was partly hypoglycaemia, partly fatigue, partly a buildup of stress over a long period and partly benzos.

I went to the ER and had an ECG and blood pressure check and all seemed OK.

Has anyone else felt that benzos have contributed to or outright induced a similar episode? Like where your CNS feel so hammered and you are so shaky you actually pass out or almost pass out? It's really knocked me back physically and confidence-wise. I then went into panic as well.

I'm really really tired now and I've just had a siesta. I'm not feeling a whole lot better, still really exhausted and shaking, but just trying to relax. 
« Last Edit: June 30, 2020, 04:12:45 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #1 on: June 30, 2020, 04:02:35 pm »
Yes to all of this. I also went to the doctor recently and got an EKG and it was normal. I'm feeling very light-headed today and shaky as can be. I believe that it's the benzos.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #2 on: June 30, 2020, 04:36:32 pm »
This sounds like WD.  I'm 2 1/2 weeks off and I'm very shaky and weak. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #3 on: June 30, 2020, 04:44:54 pm »
I had several episodes during my taper like the one you described, [...]. I had a lot of trouble eating, and my blood sugar was all over the place. In each case, my bs was way too low. I even bought a meter and test strips to keep a chart of what my bs was during the day. Once I started paying attention to what and how I ate (even a small snack will help) I had way fewer shaky/passing out episodes.

So, yes my problem started with w/d from benzos (made me lose 40 pounds and my appetite) but manifested itself in out-of-control bs. Treating the bs helped. I gradually gained back my weight and my appetite.

Hope this helps,

[...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #4 on: June 30, 2020, 06:10:18 pm »
Thanks [...], it does help.

I had my bs checked in the ER and it was 8.

« Last Edit: July 02, 2020, 08:06:50 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #5 on: June 30, 2020, 06:13:46 pm »
Thanks [...], it definitely does help.

My bs proved to be about 8 when measured although by them I had downed a lot of food including sugary stuff.

I think the only way out of this is calm and rest.

« Last Edit: June 30, 2020, 07:47:54 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #6 on: July 01, 2020, 06:54:25 pm »
Sorry for your experience, but have had my share of them. Glutamate affects the insulin cells of the pancreas, and in WD, it can cause high and low BS. As Qregonkatz suggested, I personally think getting a glucose meter is a good idea. If hypoglycemia, it causes huge adrenalin surges. No need to suffer when it's fixable. Recommend protein with a little complex carb snacks, especially before bed. The early AM jitters can worsen if low BS.

If really severe shaking /adrenalin, I've used 1000mg vitamin C with a juice drink to stop it. (Buffered or liposomal to ease the gut effect.) You can add food if belly feels OK. Taurine can stop non-hypoglycemia shakes within 30 minutes, but can drop BS so be careful and take with food. Taurine lowers glutamate.

I post a lot about supplements. They've really helped me through 2 tapers.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling so weak and shaky you nearly pass out
« Reply #7 on: July 02, 2020, 08:15:56 am »
Thank you hohoot, I have printed off your reply and will look at a glucose monitor. Excellent.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.